, Volume 225, Issue 2, pp 275-304

From Invariant Curves to Strange Attractors

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove that simple mechanical systems, when subjected to external periodic forcing, can exhibit a surprisingly rich array of dynamical behaviors as parameters are varied. In particular, the existence of global strange attractors with fully stochastic properties is proved for a class of second order ODEs.

Received: 10 January 2001 / Accepted: 10 July 2001